Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 25, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 22, 2021, 10:28 PM CDT for 4 counties in Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2021, 10:28 PM CDT (03:28 UTC)
- Expired
- Mar 22, 2021, 11:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Delta County, TX, Fannin County, TX, Hopkins County, TX, Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 150 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 6:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 672 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
734
WUUS54 KFWD 230328
SVRFWD
TXC119-147-223-231-230400-
/O.NEW.KFWD.SV.W.0025.210323T0328Z-210323T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1028 PM CDT Mon Mar 22 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northern Hunt County in north central Texas...
Northwestern Hopkins County in north central Texas...
Southwestern Delta County in north central Texas...
Southeastern Fannin County in north central Texas...
* Until 1100 PM CDT.
* At 1027 PM CDT, a severe thunderstorm was located near Greenville,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Greenville, Sulphur Springs, Commerce, Leonard, Honey Grove, Wolfe
City, Celeste, Cumby, Campbell, Bailey, Ladonia, Pecan Gap and
Neylandville.
This includes Interstate 30 between mile markers 88 and 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3301 9616 3326 9630 3335 9630 3359 9588
3355 9585 3346 9586 3346 9583 3347 9581
3318 9563
TIME...MOT...LOC 0327Z 239DEG 40KT 3318 9611
HAIL...1.00IN
WIND...60MPH
$$
BarnesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 7:36 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 22, 7:36 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 736 PM CDT Mon Mar 22 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Tuesday/ The surface low pressure responsible for this afternoon/evening's convection is located over southwestern Oklahoma, with a broken line of showers and thunderstorms extending along and west of a Sherman to Rockwall to Lampasas line at the time of this writing. The presence of marginal instability and a modestly sheared environment would support a potential for severe hail (upwards of 1 inch) and damaging wind gusts with any stronger thunderstorms. As a result, a Severe Thunderstorm Watch remains in effect for portions of North and Central Texas through midnight tonight. Based on the latest trends and high res guidance, this activity should be east of the I-35 corridor after 9-10PM and exit most of the region after 1-2AM. The passage of a Pacific cold front, associated with the surface low, will clear cloud cover from west to east and result in surface winds becoming westerly to southwesterly. Wind speeds will be around 10-15 MPH behind the front and persist through much of the day on Tuesday. Temperatures will not be affected much by the passage of the front, but the humidity should be lower as drier air filters in. Expect abundant sunshine and slightly above-normal high temperatures, mostly in the 70s, across the region Tuesday afternoon. Garcia && .LONG TERM... /Issued 240 PM CDT Mon Mar 22 2021/ /Tuesday Night and Beyond/ The next storm system will start off Tuesday night swinging through the Four-Corners area before heading east into the Plains on Wednesday. North and Central Texas should still be situated largely in the cool sector as tonight's cold front remains stretched across Southeast Texas and Louisiana, which should mitigate the overall severe weather threat as the strongest forcing for ascent arrives. One exception may be across areas south of I-20 and east of I-35, a region into which the surface front is progged to retreat sometime Wednesday afternoon or evening. This may allow for a few surface-based storms which could become strong to severe. Thunderstorms should remain elevated and likely sub- severe across the rest of the region, though a few strong storms may still occur. As far as the timing is concerned, an initial round of convection is expected Wednesday afternoon as a lead disturbance arrives, with a second round Wednesday night into Thursday with the primary disturbance swinging east through the region. Rainfall totals are a bit uncertain, but basin-average values of half an inch to an inch look most likely with some isolated higher totals in training showers and storms. The system and associated precipitation will exit to the east late Thursday, followed by dry and seasonable weather for the end of the workweek. Another shortwave will traverse the Plains on Saturday, sending another front south through the region. This system appears moisture-starved at this time and the front should pass through precipitation-free. The result should be continued nice weather for the weekend into early next week. 30 && .AVIATION... /NEW/ /00Z TAFs/ Ongoing convection will continue to impact the Metroplex terminals through 2-3Z, and reach Waco closer to 1-2Z. Reductions in visibility to 3-4 miles and variable wind gusts near or upwards of 35 knots cannot be ruled out as the activity moves from west to east. Thunderstorms should be just east of the Metroplex terminals after 3Z, but there may be lingering showers through 4-5Z. The passage of a Pacific front will aid in clearing cloud cover tonight and result in breezy westerly winds. VFR will prevail by 6-7Z across all terminals and continue through the forecast period. Westerly to southwesterly winds around 10-15 knots are possible on Tuesday before decreasing in speed and becoming southerly by Tuesday evening. Garcia && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 50 74 51 75 49 / 90 0 0 40 40 Waco 51 76 50 75 50 / 90 0 0 50 50 Paris 52 70 47 75 50 / 100 5 0 30 60 Denton 47 73 46 74 45 / 100 0 0 30 40 McKinney 49 72 47 75 48 / 100 0 0 30 40 Dallas 51 75 53 76 51 / 90 0 0 40 40 Terrell 51 73 49 75 50 / 100 0 0 40 50 Corsicana 54 75 52 76 53 / 90 0 0 50 50 Temple 51 78 51 76 50 / 80 0 0 50 50 Mineral Wells 45 73 47 74 45 / 70 0 5 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 22, 2:54 PM CDT, 7 hours 34 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 254 PM CDT Mon Mar 22 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 254 PM CDT Mon Mar 22 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered to numerous thunderstorms are expected this afternoon and evening. Some storms may become strong or severe with hail and damaging winds as the main threats, especially across North Texas. A low-end tornado threat will also exist. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Another round of thunderstorms will be possible on Wednesday. A strong or marginally severe storm will be possible across the southeast late Wednesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible across North Texas this evening. The most likely time for activation for locations west of I-35 will be between 5 PM and 10 PM and between 8 PM and 1 AM east of I-35.
In the hours before
Special weather statement, Mar 22, 9:34 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
934 PM CDT Mon Mar 22 2021
TXZ093-230315-
Grayson TX-
934 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR GRAYSON COUNTY UNTIL 1015 PM
CDT...
At 933 PM CDT, Doppler radar was tracking a strong thunderstorm near
Collinsville, or 8 miles southeast of Whitesboro, moving northeast at
40 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Sherman, Denison, Whitesboro, Pottsboro, Collinsville, Knollwood,
Dorchester, Eisenhower State Park, southeastern Lake Texoma,
Southmayd, Tioga and Sadler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake Texoma, get out of the water and move indoors or
inside a vehicle. If you can hear thunder, you are close enough to
be struck by lightning. Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3389 9663 3390 9659 3388 9659 3385 9663
3382 9658 3382 9653 3377 9650 3378 9643
3366 9638 3341 9691 3352 9695 3365 9695
3387 9682 3387 9679 3383 9677 3382 9675
3384 9669 3392 9667
TIME...MOT...LOC 0233Z 233DEG 35KT 3355 9685
BainLocal storm report, Mar 22, 9:43 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
943 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM HAIL 1 WSW UNIVERSITY PARK 32.84N 96.81W
03/22/2021 E0.75 INCH DALLAS TX TRAINED SPOTTER
1 MILE NNW HIGHLAND PARK.
&&
PRATERSpecial weather statement, Mar 22, 9:45 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
945 PM CDT Mon Mar 22 2021
TXZ119-120-230315-
Rockwall TX-Dallas TX-
945 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR ROCKWALL AND NORTHEASTERN DALLAS
COUNTIES UNTIL 1015 PM CDT...
At 945 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rowlett, moving east at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Dallas, Garland, Mesquite, Rowlett, Wylie, Rockwall, Sachse, Royse
City, Heath, Fate, Sunnyvale, Mobile City and McLendon-Chisholm.
LAT...LON 3282 9630 3281 9652 3279 9652 3279 9677
3298 9666 3298 9630
TIME...MOT...LOC 0245Z 266DEG 42KT 3289 9658
BainLocal storm report, Mar 22, 10:11 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1011 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND DMG 3 ESE PLANO 33.03N 96.70W
03/22/2021 COLLIN TX PUBLIC
TREE BRANCH 6 INCHES IN DIAMETER OF A
HEALTHY TREE COMPLETELY SNAPPED. LOCATION IS
AT THE INTERSECTION OF PARK BLVD AND AVENUE
K IN PLANO.
&&
PRATERLocal storm report, Mar 22, 10:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1024 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL 3 SSW ABBOTT 31.84N 97.09W
03/22/2021 E1.00 INCH HILL TX PUBLIC
QUARTER SIZED HAIL BETWEEN WEST AND ABBOTT.
&&
PRATERLocal storm report, Mar 22, 10:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1025 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM HAIL CADDO MILLS 33.07N 96.23W
03/22/2021 E1.00 INCH HUNT TX AMATEUR RADIO
&&
PRATERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:39 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 66 min |
| Mar 22, 8:22 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 53 min |
| Mar 22, 8:41 PM CDT | Special Weather Statement | FWD | Hamilton | 49 min |
| Mar 22, 9:13 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, McLennan | 62 min |
| Mar 22, 9:24 PM CDT | Special Weather Statement | FWD | Dallas, Ellis, Johnson | 51 min |
| Mar 22, 9:30 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, McLennan | 60 min |
| Mar 22, 9:34 PM CDT | Special Weather Statement | FWD | Grayson | 41 min |
| Mar 22, 9:45 PM CDT | Special Weather Statement | FWD | Rockwall | 30 min |
| Mar 22, 9:52 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Ellis, Hunt, Kaufman, Rockwall | 53 min |
| Mar 22, 10:24 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, McLennan, Navarro | 51 min |
| Mar 22, 10:43 PM CDT | Special Weather Statement | FWD | Hopkins, Kaufman, Rains | 32 min |
| Mar 22, 10:53 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 67 min |
| Mar 22, 10:56 PM CDT | Special Weather Statement | FWD | Delta, Hopkins, Lamar | 49 min |
| Mar 22, 11:05 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Navarro | 70 min |
| Mar 22, 11:53 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 67 min |
| Mar 22, 11:57 PM CDT | Special Weather Statement | FWD | Limestone | 48 min |
| Mar 23, 12:08 AM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 52 min |
| Mar 23, 12:20 AM CDT | Special Weather Statement | FWD | Van Zandt | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.